Adderall has a great track record of effectiveness and safety when its use is carefully monitored by a doctor. It is not physically dangerous to suddenly stop taking Adderall (go "cold turkey"). However, you should discuss very carefully the possible consequences of stopping the medication with your doctor.
For example, for a high school sophomore, could suddenly stopping the medication risk a catastrophic drop in school performance that would jeopardize his subsequent college choices? Could a teenage driver be at suddenly greater risk for accidents before she realizes how much her degree of inattention has increased?
We know that patients with ADHD are at increased risk for subsequent drug and alcohol abuse. Could stopping the medication that so effectively treats ADHD put you at even greater risk for other drug abuse?
So, please consult very carefully with your doctor about the potential risks and implications of stopping Adderall.
This answer should not be considered medical advice...This answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.
Thanks for your feedback.
15 of 32 found this helpful